Alert archive / Maryland / Wind Advisories in 2019
Wind Advisory 7, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Oct 20, 2019, 6:52 PM EDT for Worcester County, Maryland. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2019, 6:52 PM EDT (22:52 UTC)
- Expired
- Oct 20, 2019, 11:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
County Worcester County, MD
The radar
The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS71 KAKQ 202252 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 652 PM EDT Sun Oct 20 2019 MDZ025-210300- /O.NEW.KAKQ.WI.Y.0007.191020T2252Z-191021T0300Z/ Maryland Beaches- Including the city of Ocean City 652 PM EDT Sun Oct 20 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... The National Weather Service in Wakefield has issued a Wind Advisory, which is in effect until 11 PM EDT this evening. * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Maryland Beaches. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JM
1 follow-up statement
190 WWUS71 KAKQ 210254 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1054 PM EDT Sun Oct 20 2019 MDZ025-210400- /O.EXP.KAKQ.WI.Y.0007.000000T0000Z-191021T0300Z/ Maryland Beaches- Including the city of Ocean City 1054 PM EDT Sun Oct 20 2019 ...WIND ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... Northeast to north winds will continue to gust between 25 and 35 mph through early Monday morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 3:58 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 20, 3:58 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
358 PM EDT Sun Oct 20 2019
.SYNOPSIS...
Low pressure will move off the Mid Atlantic coast this evening,
then continue northeast and away from the local area after midnight.
Weak high pressure builds into the area Monday. A strong cold front
will cross the region Tuesday. High pressure returns for the mid
week period.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 345 PM EDT Sunday...
Kudos to the NAM (since it was the outlier) for having a better
forecast with this systm (farther north in both track and QPF).
Latest MSAS has low pressure moving ene across sern VA and will move
off the Delmarva coast by erly eve, then continue pulling ene and
away from the local area tonite. System really did not act tropical
in nature (other than rainfall rates), more like a typical triple
pt synoptic low we get arnd these parts. All-in-all, a beneficial
drought busting rain producer across the area (avgg 1-3 in, lclly
up to 4 in).
System not quite over yet as models show once the steadiest and
heaviest rainfall pulls offshore, plenty of low level wrap arnd
moisture lingers to produce light rain/drizzle this eve with
ptchy/areas of fog dvlpng as well. Otw, cldy with lows mid 40s nw
to mid 50s se.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 345 PM EDT Sunday...
Weak high pressure builds into the area Mon. However, low and mid
levels remain moist and with a north wind, don't see much in the way
of clearing. May see some partial aftrn sun across the west, otw,
will call it mstly cldy but dry. Highs mid-upr 60s.
Deepening low pressure moves across the Great lakes region Mon nite
then becomes occluded as it moves into into ern Canada Tues. The
trailing cold front apprchs the mts Mon nite then sweeps across
the local area late Tue. With the GOM opened up, ample moisture is
progged to stream north ahead of the front, but not crossing the
mts until Tue. In addition, models show low pressure dvlpng along
the bndry, tracking ne across the Va Piedmont along the I95 corridor
late Tue.
Forecast wise, will keep Mon nite mstly cldy and mainly dry, except
for a slght chc PoPs across the wrn most zones late. Lows mid-upr
50s. Interesting forecast Tue as SPC has placed the entire forecast
area in a marginal svr risk with the threat being damaging wind gusts.
However, it appears that it will be cldy with shwrs arnd most of the
day. Thus, PoPS will vary from categorical across the west to chc
along the coast. Added slght chc thunder in attm. Highs mid 60s nw
to low-mid 70s se.
The front pushes offshore Tue eve. Will carry PoPs thru then eve,
then clearing w to e. Lows low 40s nw to mid 50s se.
Mstly sunny Wed as high pressure builds into the sern states. Highs
mid-upr 60s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 345 PM EDT Sunday...
The extended period (Wed night) starts with dry/seasonable
conditions as sfc high pressure will be centered near the area. The
high becomes centered over the CWA on Thu before moving offshore by
Thu night. At the same time, upper troughing amplifies as it moves
from the Rockies to the Plains. Model solutions diverge with respect
to the evolution of the trough from Friday through next weekend. The
ECMWF/GEM are forecasting an upper low to form near the base of the
trough in the srn Plains and very slowly move ewd through the
weekend (with our area remaining dry through most of Sat). The GFS
has a more progressive solution (w/ rain moving into the area by
late Fri before the trough axis crosses the region Sat night). For
now, went with a model blend with no higher than chc PoPs for the
Fri night-Sun timeframe. Will continue to monitor model trends
during the next few days. High temperatures will be in the upper 60s
to low 70s on Thu/Fri and lows mainly in the 40s inland with low 50s
near the coast (some upper 30s possible on Thu with the high
near/over the area). Slightly cooler next weekend w/ highs mainly in
the 60s (low 70s possible in far SE VA/NE NC).
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 200 PM EDT Sunday...
Center of the low just south of AKQ, well depicted by sat loop,
sfc obs and radar loop. This systm continues to track ene and
off the coast early this eve, then pull away from the local area
after midnite. Widespread IFR to MVFR CIGS continue across the
area with mainly light rain/drizzle across the Piedmont with
mdt to lclly hvy downpours at SBY. Will continue these conditions
for the next few hrs due to abundant wrap arnd moisture.
Latest data suggests low CIGS along with periodic light rain/dzizzle
this eve with areas of fog developing overnite. Thus, trended the
forecast with this scenario in mind. In fact, data also suggests
Mon stays mstly cldy to cldy with slowly rising CIGS thru the
day.
Wind wise, expect a quick shift to the north along coastal TAF
sites over the next few hrs as the low passes to the east. Gusts
btwn 20-30 kts psbl with slowly diminishing north winds by sunrise.
OUTLOOK...
Scattered showers and psbl tstms are expected ahead of a strong
front Tue which may result in brief periods of sub-VFR conditions.
High pressure builds into the area for the mid week period.
&&
.MARINE...
As of 345 PM EDT Sunday...
Afternoon analysis shows 1004mb surface low pressure traversing the
southeastern third of the area with high pressure over the Midwest
poised to move in overnight into Monday. Waves are 2-4 ft with 4-6
ft near the mouth of the Bay. Seas 8-10 ft S and 5-7 ft N.
Low pressure took a slightly more northerly track today resulting in
longer duration of southeasterly winds in the southern Bay and
offshore. Latest model guidance shows winds quickly turning to the
north behind the low pressure passage. With the more northerly
track, increased winds across the central and northern portions of
Bay as well as the northern offshore waters this evening and
tonight. Seas built very quickly 8-10 ft this morning across the
southern offshore waters and will hold in that range until winds
turn NW/offshore. To the north, seas are building 5-7 ft and will
continue to increase tonight to 6-10 ft.
Made quite a few changes to marine headlines with this forecast
package. The Gale Warnings for the Currituck Sound, southern Bay,
and southern offshore zones have been cancelled and replaced with
SCAs. While there will be a window for wind gusts to near 35 knots
this evening/early tonight across the Bay, the duration of this
window will be ~3 hours tonight and predominant winds will be N 20-
25 knots with gusts to 30 knots. SCA headlines in the Bay run
through 7AM and may need to be extended a few hours for the mouth of
the Bay. Left the SCAs as-is for the York, Rappahannock, and James
Rivers. The southern coastal waters SCA runs until 1PM Monday and
will likely be extended in subsequent forecasts for slowly
decreasing seas. Extended the Gale Warning for the northern offshore
zones through 4AM tonight when a replacement SCA will certainly be
required.
Winds will decrease quickly after sunrise tomorrow as high pressure
builds in. Seas remain elevated into at least Monday night. The next
cold front will approach the area late Tuesday with NW winds 10-20
knots in its wake. High pressure returns for the late week
period.
&&
.TIDES/COASTAL FLOODING...
As of 355 PM EDT Sunday...
Coastal Flood Statement to remain in effect for the middle/lower and
tidal rivers through the afternoon high tide cycle. Anomalies have
risen quick (1.5'-2.25')this afternoon across the mid/upper Bay and
this has necessitated a quick coastal flood advisory for portions of
the Northern Neck and the Lower MD Eastern shore adjacent the
Potomac River and Chesapeake Bay through this evening (until
Midnight for Dorchester County, MD). As winds switch to the NNW
later this afternoon and tonight a generous ebb tide will occur,
helping water to exit the bay quickly and should preclude any tidal
flooding for the next high tide cycle.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until midnight EDT tonight for MDZ021.
Coastal Flood Advisory until 9 PM EDT this evening for MDZ022-
023.
NC...None.
VA...Coastal Flood Advisory until 9 PM EDT this evening for VAZ075-
077.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ635>637.
Small Craft Advisory until 7 AM EDT Monday for ANZ630>632-634.
Small Craft Advisory until 6 AM EDT Monday for ANZ638.
Gale Warning until 4 AM EDT Monday for ANZ650-652-654.
Small Craft Advisory until 1 PM EDT Monday for ANZ656-658.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...ERI
AVIATION...MPR
MARINE...RHR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Oct 20, 3:52 PM EDT, 3 hours before
Hazardous Weather Outlook National Weather Service Wakefield VA 352 PM EDT Sun Oct 20 2019 MDZ024-025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-076-078>090- 092-093-095>100-509>525-212000- Inland Worcester-Maryland Beaches-Northampton-Hertford-Gates- Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland- Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Richmond- Lancaster-Brunswick-Dinwiddie-Prince George-Charles City-New Kent- Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Accomack-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 352 PM EDT Sun Oct 20 2019 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Areas of fog and drizzle may reduce driving visibilities at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and isolated thunderstorms are possible with a strong cold frontal passage Tuesday. Some of the strongest storms may produce damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ022-023-VAZ075-077-212000- Wicomico-Somerset-Westmoreland-Northumberland- 352 PM EDT Sun Oct 20 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, east central Virginia and eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. In addition, areas of fog and drizzle may reduce driving visibilities at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and isolated thunderstorms are possible with a strong cold frontal passage Tuesday. Some of the strongest storms may produce damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-212000- Dorchester- 352 PM EDT Sun Oct 20 2019 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. In addition, areas of fog and drizzle may reduce driving visibilities at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and isolated thunderstorms are possible with a strong cold frontal passage Tuesday. Some of the strongest storms may produce damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 20, 1:37 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
137 PM EDT Sun Oct 20 2019
MDZ021>025-VAZ099-201830-
Dorchester-Wicomico-Maryland Beaches-Somerset-Inland
Worcester-Accomack-
137 PM EDT Sun Oct 20 2019
...MODERATE TO HEAVY RAIN CONTINUES OVER THE EASTERN SHORE...
At 137 PM EDT, showers with heavy rain were located along a line
extending from near Taylors Island to 12 miles east of Parksley.
Movement was north at 35 mph.
Rainfall amounts of up to 1 inch are possible with these showers.
Locations impacted include...
Salisbury, Cambridge, Fruitland, Pocomoke City, Princess Anne,
Hurlock, Salisbury University, University Of Maryland Eastern Shore,
Berlin, Delmar, Selbyville, Snow Hill, Hebron, Secretary, Vienna,
Westover, Parsonsburg, Marion Station, Newark and Lawsonia.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3806 7516 3771 7552 3802 7599 3813 7583
3814 7579 3814 7587 3812 7609 3822 7583
3836 7587 3823 7597 3837 7601 3813 7609
3839 7628 3861 7624 3857 7603 3870 7585
3846 7569 3846 7505
TIME...MOT...LOC 1737Z 188DEG 28KT 3847 7621 3774 7544
44Local storm report, Oct 20, 6:09 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
609 PM EDT SUN OCT 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HEAVY RAIN 3 S HORNTOWN 37.93N 75.47W
10/20/2019 M4.47 INCH ACCOMACK VA ASOS
ASOS STATION KWAL WALLOPS ISLAND.
0540 PM HEAVY RAIN 7 SE PUBLIC LANDING 38.08N 75.20W
10/20/2019 M4.00 INCH WORCESTER MD MESONET
MESONET STATION ASTM2 ASSATEAGUE ISLAND.
0555 PM HEAVY RAIN 1 N KELLER 37.63N 75.77W
10/20/2019 M3.90 INCH ACCOMACK VA AWOS
AWOS STATION KMFV MELFA ACCOMACK.
0553 PM HEAVY RAIN 1 NE OCEAN CITY MUNICIP 38.32N 75.12W
10/20/2019 M3.79 INCH WORCESTER MD ASOS
ASOS STATION KOXB OCEAN CITY.
&&The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 11:17 AM EDT | Special Weather Statement | AKQ | Dorchester, Somerset, Wicomico, Worcester | 43 min |
| Oct 20, 11:59 AM EDT | Special Weather Statement | AKQ | Dorchester, Wicomico, Worcester | 46 min |
| Oct 20, 12:47 PM EDT | Special Weather Statement | AKQ | Dorchester, Somerset, Wicomico, Worcester | 43 min |
| Oct 20, 1:37 PM EDT | Special Weather Statement | AKQ | Dorchester, Somerset, Wicomico, Worcester | 53 min |
| Oct 20, 2:43 PM EDT | Areal Flood Advisory | AKQ | Dorchester, Somerset, Wicomico, Worcester | 4 hr |
| Oct 20, 3:43 PM EDT | Coastal Flood Advisory | AKQ | Dorchester, Somerset, Wicomico | 6 hr |
Nearby
Wind Advisories in Maryland, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.